Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 59, NWS Raleigh, NC

August 27, 20084 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 27, 2008, 9:13 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2008, 9:13 PM EDT (01:13 UTC)
Expired
Aug 27, 2008, 11:43 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Hoke County, NC, Moore County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 10:00 PM EDTFLASH FLOODRaeford, NCSEVERAL ROADS CLOSED IN AND AROUND RAEFORD BY FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 280113
FFWRAH
NCC051-093-125-165-280415-
/O.NEW.KRAH.FF.W.0059.080828T0113Z-080828T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  WESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEAST MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1215 AM EDT

* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN TRAINING SLOWLY TO 
THE NORTHEAST OVER PORTIONS OF SCOTLAND... SOUTHEASTERN MOORE... 
WESTERN CUMBERLAND... AND HOKE COUNTIES. RAINFALL RATES IN EXCESS OF 
2 INCHES PER HOUR WERE OCCURRING... ESPECIALLY AROUND RAEFORD AND 
JUST WEST OF FORT BRAGG AND SPRING LAKE. THIS WAS OCCURRING IN AN 
AREA THAT HAD ALREADY RECEIVED OVER 3 INCHES OF RAIN. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE SOUTHERN PINES...
  RAEFORD...POPE AFB...FORT BRAGG...ANTIOCH AND ABERDEEN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3477 7954 3535 7937 3520 7916 3520 7911
      3519 7908 3521 7901 3521 7896 3492 7897
      3495 7903 3483 7918 3483 7933 3481 7934
      3477 7933

$$

PWB
2 follow-up statements
000 
WGUS72 KRAH 280301
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 PM EDT WED AUG 27 2008

NCC051-093-125-165-280415-
/O.CON.KRAH.FF.W.0059.000000T0000Z-080828T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTLAND NC-HOKE NC-CUMBERLAND NC-MOORE NC-
1101 PM EDT WED AUG 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SOUTHEASTERN MOORE...WESTERN CUMBERLAND...HOKE AND NORTHEASTERN
SCOTLAND COUNTIES...

AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE CLUSTERS OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY 
RAINFALL OVER HOKE AND SOUTHEAST MOORE COUNTIES. RAINFALL RATES OF 1 
TO 1.25 INCHES PER HOUR WERE OCCURRING. DOPPLER RADAR INDICATED THAT 
4 TO 8 INCHES OF RAINFALL HAD ALREADY OCCURRED OVER WESTERN HOKE 
COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAEFORD. 

FLOODING HAD ALREADY CLOSED SEVERAL ROADS IN HOKE COUNTY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING AT NIGHT CAN BE ALMOST IMPOSSIBLE TO SEE. USE EXTREME 
CAUTION IF TRAVELING IS NEEDED. 

LAT...LON 3477 7954 3535 7937 3520 7916 3520 7911
      3519 7908 3521 7901 3521 7896 3492 7897
      3495 7903 3483 7918 3483 7933 3481 7934
      3477 7933

$$

PWB
000 
WGUS72 KRAH 280343
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1143 PM EDT WED AUG 27 2008

NCC051-093-125-165-280352-
/O.CAN.KRAH.FF.W.0059.000000T0000Z-080828T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTLAND NC-HOKE NC-CUMBERLAND NC-MOORE NC-
1143 PM EDT WED AUG 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
MOORE...WESTERN CUMBERLAND...HOKE AND NORTHEASTERN SCOTLAND
COUNTIES...

THE HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS HAVE MOVED NORTH 
OF THE AREA... AND THE WARNING HAS BEEN CANCELLED. 

LAT...LON 3477 7954 3535 7937 3520 7916 3520 7911
      3519 7908 3521 7901 3521 7896 3492 7897
      3495 7903 3483 7918 3483 7933 3481 7934
      3477 7933

$$

PWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 7:25 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 27, 7:25 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT WED AUG 27 2008

.SYNOPSIS...
ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL PERSIST INTO THIS
EVENING...BRINGING AREAS OF HEAVY RAIN. WITH A MOIST AIR MASS STILL
IN PLACE...THERE REMAINS A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 505 PM WEDNESDAY...

EXPECTING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE
EARLY THIS EVENING IN UNSTABLE AIR...WITH SURFACE FRONT OVER
SOUTHERN AREAS FROM JUST SOUTH OF LEXINGTON TO THE FAYETTEVILLE
AREA. LATE IN THE AFTERNOON...WITH SPC MESOSCALE INFORMATION
SHOWING SHEAR AND HELICITY DIMINISHING...AND LIFTED CONDENSATION
LEVELS INCREASING...OPTED TO ALLOW TORNADO WATCH TO ESSENTIALLY
EXPIRE. STILL MAY BE A COUPLE OF SEVERE CELLS...BUT INTRAOFFICE
COORDINATION WOULD SUGGEST TORNADO THREAT WAS WANING. ALL OF THIS
WAS ONGOING AHEAD OF A MODERATE SHORTWAVE VISIBLE ON WATER VAPOR
IMAGERY MOVING EAST ACROSS THE TENNESSEE VALLEY INTO THE WESTERN
CAROLINAS. WILL ALSO CONTINUE FLASH FLOOD WATCH FOR THE EVENING
UNDER NUMEROUS SHOWERS...AND THOUGH COVERAGE HAS BEEN SCATTERED TO
NUMEROUS DURING THE AFTERNOON...WITH THIS TYPE OF COVERAGE
CONTINUING INTO THE EVENING AND ANTICIPATING GOOD RAINFALL RATES
TO REMAIN...AREAS THAT HAVE RECEIVED A CONSIDERABLE AMOUNT OF RAIN
OVER THE LAST FEW DAYS WILL HAVE A HARD TIME TAKING ANY MORE.

OVERNIGHT...DRY SLOT STARTS TO MOVE OVER CENTRAL NORTH CAROLINA
AND LIFT SLOWLY DIMINISHES. 20KT 850MB WINDS FORECAST OVERNIGHT
SHIFT SLOWLY EAST...AND UPPER DIFFLUENCE WEAKENS SOME AS WELL.
AFTER MIDNIGHT...NUMEROUS SHOWERS ARE EXPECTED MORE TOWARD
NORTHEAST ZONES IN THE STRONGER LOW-LEVEL FLOW LIFTING OVER THE
FRONT...WITH MORE PATCHY SHOWERS INTO THE WESTERN PIEDMONT WHERE
DRYING ALOFT TAKES SHAPE. COULD ACTUALLY BE A PERIOD LATE TONIGHT
WHERE CHARACTER OF PRECIPITATION IS MORE DRIZZLE THAN RAIN
ESPECIALLY WEST. WHERE CLOUDS HAVE ERODED ANTICIPATE LOW CLOUDS TO
RETURN AS BOTH THE GFS AND NAM SUPPORT SURFACE FRONT REMAINING
STATIONARY OR BEING SUPPRESSED SLIGHTLY SOUTH IN WEDGE. GIVEN HIGH
BOUNDARY LAYER MOISTURE...AREAS OF FOG ARE LIKELY OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 255 PM WEDNESDAY...

FOLLOWED THE GFS MORE DUE TO ITS APPARENT BETTER TRACK RECORD OF
LATE WITH THE TRACK OF SURFACE FEATURES VERSUS THE NAM. THE RESULT
FOR THURSDAY IS STILL MODEST LIFT OVER MOST OF CENTRAL NORTH
CAROLINA AND ENOUGH INSTABILITY TO RESULT IN AT LEAST SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. THE BEST THREAT OF DEEPER
CONVECTION WILL BE IN EASTERN ZONES CLOSER TO THE SURFACE BOUNDARY
AND WHERE THE CONSENSUS OF THE GFS AND NAM PROVIDE FOR THE HIGHEST
INSTABILITY THURSDAY AFTERNOON. IN FACT...UNDER THE STRONGER WEDGE
OF THE GFS...THE TRIAD IS BASICALLY UNDER LOW CLOUDS FOR MUCH OF
THE DAY...WHEREAS IN THE SOUTHEAST LIFTED INDICES FALL TO AROUND
-2C WITH SURFACE-BASED CAPE TO 1000J/KG OR SO UNDER A DEVELOPING
SOUTHERLY SURFACE FLOW. BEST QPF SHOULD BE IN EASTERN ZONES WHERE
PRECIPITABLE WATER VALUES REMAIN CLOSER TO 2 INCHES...LESS TOWARD
THE FAR WEST WHERE PRECIPITABLE WATER VALUES FALL TO NEAR 1.5
INCHES DURING THE DAY DUE TO MID-LEVEL DRYING. AS LOW-LEVEL WIND
FIELDS GET LIGHTER...0-3KM HELICITY IS MUCH LESS THAN TODAY ON THE
GFS FORECAST. HIGHS MAY STRUGGLE TO REACH THE UPPER 70S TOWARD THE
TRIAD...BUT SHOULD EASILY HIT THE MID TO UPPER 80S FAR SOUTH.

MOISTURE REMAINS OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND...
WITH PRIMARILY A DIURNAL THREAT OF SHOWERS AND THUNDERSTORMS. GFS
BUFR SOUNDINGS ARE DECENTLY UNSTABLE BOTH FRIDAY AND SATURDAY
AFTERNOONS...AND GENERALLY SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS SEEM A REASONABLE FORECAST WITH A LINGERING
SURFACE TROUGH REMAINING OVER CENTRAL NORTH CAROLINA IN THE MOIST
AIR. HIGH PRESSURE STARTS TO MOVE INTO THE NORTHWEST PART OF THE
STATE LATE SATURDAY. LARGE DISCREPANCIES IN MOS TEMPERATURE
FORECASTS AND LEANED MORE TOWARD THE GFS THOUGH NOT QUITE AS HIGH
DURING THE PERIOD AS THINK...EVEN WITH A LITTLE SUN...THE COOL
TEMPERATURES OF THE FWC AND MET ARE TOO COOL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 255 PM WEDNESDAY...

OUTSIDE OF SUNDAY...WHEN THERE STILL MAY BE LINGERING SURFACE
CONVERGENCE AND MOISTURE PARTICULARLY IN SOUTHERN ZONES...HIGH
PRESSURE BUILDS IN WHICH SHOULD LEAD TO MAINLY QUIET WEATHER. THE
LATEST GFS IS RAIN FREE IN CENTRAL NORTH CAROLINA FROM JUST AFTER
00Z MONDAY ALL THE WAY THROUGH THE MIDDLE OF THE WEEK. TEMPERATURE
FORECAST WILL BE AT OR WITHIN A CATEGORY OF THE NORMAL RANGE.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 730 PM WEDNESDAY...

VERY COMPLICATED FORECAST THROUGH THE TAF PERIOD. AS OF 23Z WED...A
WARM FRONT (ASSOC/W FAYS REMNANT LOW OVER EASTERN TN) WAS DRAPED
ACROSS CENTRAL NC...ROUGHLY FROM LEXINGTON (EXX)...TO SANFORD
(TTA)...TO GOLDSBORO (GSB). CEILINGS AND VISBYS SOUTH OF THE WARM
FRONT (KFAY) ARE VFR OUTSIDE OF ANY CONVECTIVE ACTIVITY...WHILE
NORTH OF THE WARM FRONT (KGSO KINT KRWI) MVFR TO LIFR CONDS ARE
PRESENT REGARDLESS OF CONVECTIVE ACTIVITY. WHERE YOU ARE IN RELATION
TO THIS WARM FRONT WILL LARGELY DETERMINE THE CONDITIONS YOU SEE
THROUGH THE DURATION OF THE TAF PERIOD (UNTIL 00Z FRI). LOCATIONS
ALONG/NORTH OF THE WARM FRONT WILL LIKELY SEE MVFR TO LIFR CONDS
PERSIST THROUGHOUT THE TAF PERIOD...WHILE LOCATIONS SOUTH OF THE
WARM FRONT WILL BE MORE LIKELY TO SEE VFR/MVFR CONDS...WITH WORSE
CONDS IN ANY CONVECTIVE ACTIVITY.

BASED ON THE LATEST MODEL GUIDANCE SHOWING THE WARM FRONT MEANDERING
ACROSS CENTRAL NC THROUGH THURSDAY...FEEL THAT KGSO/KINT/KRDU/KRWI
HAVE THE BEST CHANCE OF REMAINING NORTH OF THE WARM FRONT AND SEEING
MVFR TO LIFR CONDS...WITH KFAY MORE LIKELY TO SEE VFR/MVFR CONDS
SOUTH OF THE WARM FRONT. THEREFORE...THE TAFS WILL FOLLOW ACCORDING
TO THIS LINE OF THINKING. ADDITIONALLY...SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE TAF PERIOD.

LOOKING AHEAD...AREAS OF LOW CLOUDS AND FOG ARE ANTICIPATED LATE
THURSDAY NIGHT AND FRIDAY MORNING...AND ARE POSSIBLE AGAIN AT LEAST
IN ISOLATED AREAS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING
BEFORE THE THREAT SHIFTS MORE TO THE SOUTH LATE SATURDAY NIGHT. HIGH
PRESSURE THEN MOVES INTO THE AREA SUNDAY...AND OUTSIDE OF SOME
PATCHY FOG POSSIBLE IN THE SOUTH EARLY MONDAY MORNING...VFR
CONDITIONS ARE EXPECTED. -VINCENT

&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ021>023-
038-039-073>075-083>085.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...VINCENT
Hazardous weather outlook, Aug 27, 5:49 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT WED AUG 27 2008

NCZ007>011-024>028-040>043-076>078-086-088-089-282200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-HOKE-
CUMBERLAND-SAMPSON-
549 PM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HEAVY RAINFALL IS POSSIBLE THROUGH AROUND MIDNIGHT. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021>023-038-039-073>075-083>085-282200-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-
549 PM EDT WED AUG 27 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Aug 27, 5:43 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      2 SE BURLINGTON         36.06N 79.42W
08/27/2008                   ALAMANCE           NC   LAW ENFORCEMENT

            WATER FLOWING ACROSS ROAD ON HWY 119 BETWEEN JIM MINOR
            AND TURNER ROAD. OTHER ROADS FLOODED ACROSS THE COUNTY.

&&

BSD
Local storm report, Aug 27, 5:56 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      5 W PITTSBORO           35.72N 79.26W
08/27/2008                   CHATHAM            NC   AMATEUR RADIO

            SEVERAL ROADS FLOODED BETWEEN PITTSBORO AND SILER CITY.
            WATER LEVELS RISING AT SOME ROAD CLOUSRES.

&&

BLAES
Local storm report, Aug 27, 7:20 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HEAVY RAIN       7 NW HILLSBOROUGH       36.14N 79.19W
08/27/2008  M1.00 INCH       ORANGE             NC   CO-OP OBSERVER

            COCORAHS OBSERVER REPORTED 1 INCH OF RAIN IN 15
            MINUTES... BETWEEN 655 PM AND 710 PM. MINOR FLOODING
            OCCURRED.

&&

PWB
Local storm report, Aug 27, 7:31 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      2 E RANDLEMAN           35.81N 79.77W
08/27/2008                   RANDOLPH           NC   LAW ENFORCEMENT

            CREEKRIDGE COUNTRY ROAD... NEAR DELTA DRIVE... HAS BEEN
            CLOSED DUE TO HIGH WATER. LAW ENFORECEMENT REPORTED THAT
            THE FLOODING IS ONGOING.

&&

BSD
Local storm report, Aug 27, 7:42 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 SSW SNOW CAMP         35.83N 79.43W
08/27/2008                   CHATHAM            NC   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN ALONG SILER CITY/SNOW CAMP
            ROAD... NEAR MOON LINDLEY ROAD.

&&

BSD
Local storm report, Aug 27, 7:45 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      3 SSW SNOW CAMP         35.82N 79.43W
08/27/2008                   CHATHAM            NC   LAW ENFORCEMENT

            SILER CITY/SNOW CAMP ROAD HAS BEEN CLOSED DUE TO HIGH
            WATER BETWEEN MOON LINDLEY ROAD AND SILK HOPE LIBERTY
            ROAD. LAW ENFORECEMENT REPORTED THAT THE FLOODING IS
            ONGOING.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:15 PM EDTFlash Flood WarningRAHDurham, Orange, Person3 hr
Aug 27, 9:25 PM EDTFlash Flood WarningRAHHarnett, Lee, Moore3 hr
Aug 27, 9:38 PM EDTFlash Flood WarningRAHDurham, Granville, Person3 hr
Aug 27, 10:29 PM EDTFlash Flood WarningRAHChatham, Durham, Orange, Wake3 hr
Aug 28, 12:02 AM EDTFlash Flood WarningRAHPerson3 hr
Aug 28, 12:19 AM EDTFlash Flood WarningRAHHarnett, Wake81 min
Aug 28, 12:38 AM EDTFlash Flood WarningRAHGranville, Person2 hr
Aug 28, 1:10 AM EDTTornado WarningRAHWilson35 min
Aug 28, 1:20 AM EDTAreal Flood AdvisoryRAHNash, Wayne, Wilson64 min
Aug 28, 1:49 AM EDTAreal Flood AdvisoryRAHJohnston, Wake80 min
Aug 28, 3:37 AM EDTFlash Flood WarningRAHFranklin, Nash2 hr
Aug 28, 12:44 PM EDTAreal Flood AdvisoryRAHEdgecombe, Wilson91 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.